Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 50, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 11, 2011, 11:42 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2011, 11:42 AM EDT (15:42 UTC)
- Expired
- May 11, 2011, 7:34 PM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
049 WHUS71 KBUF 111542 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1142 AM EDT WED MAY 11 2011 LOZ042-043-112345- /O.NEW.KBUF.SC.Y.0050.110511T1542Z-110512T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1142 AM EDT WED MAY 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
2 follow-up statements
012 WHUS71 KBUF 111934 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 334 PM EDT WED MAY 11 2011 LOZ043-112045- /O.CAN.KBUF.SC.Y.0050.000000T0000Z-110512T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 334 PM EDT WED MAY 11 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ042-120000- /O.CON.KBUF.SC.Y.0050.000000T0000Z-110512T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 334 PM EDT WED MAY 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...NORTHEAST TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
954 WHUS71 KBUF 112334 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 734 PM EDT WED MAY 11 2011 LOZ042-120045- /O.CAN.KBUF.SC.Y.0050.000000T0000Z-110512T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 734 PM EDT WED MAY 11 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED. $$ APFFEL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 11, 9:48 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 11, 9:48 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 948 AM EDT WED MAY 11 2011 .SYNOPSIS... SPRAWLING HIGH PRESSURE DRAPED FROM EASTERN CANADA TO NEW YORK STATE WILL MAINTAIN DRY WEATHER THROUGH THURSDAY...ALONG WITH SLOWLY INCREASING TEMPERATURES. THE NEXT CHANCE OF RAIN WILL ARRIVE ON FRIDAY AS LOW PRESSURE PUSHES INTO THE GREAT LAKES AND BRINGS OUR AREA THE CHANCE OF SOME SHOWERS...WHICH WILL LINGER THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 945 AM...GOING FORECAST IS IN EXCELLENT SHAPE WITH LITTLE CHANGE NEEDED OTHER THAN TO TWEAK TEMPS UP SLIGHTLY IN A FEW SPOTS. THE EARLY MORNING NEAR TERM DISCUSSION FOLLOWS BELOW IN ITS ENTIRETY... SURFACE HIGH PRESSURE CENTERED OVER EASTERN QUEBEC AND UPPER RIDGE JUST TO THE WEST OF THE REGION WILL MAINTAIN DEEP MID LEVEL SUBSIDENCE ACROSS THE REGION TODAY AND TONIGHT. THERE MAY BE A FEW MID AND HIGH CLOUDS FROM UPSTREAM CONVECTION OVER THE UPPER MIDWEST AND WESTERN GREAT LAKES...BUT THIS CLOUD DECK WILL CONTINUE TO THIN THIS MORNING AS IT ENCOUNTERS THE SUBSIDENCE. PLENTIFUL SUNSHINE AND A GRADIENT OF 850 MB TEMPS OF +7C IN THE EAST TO +11C IN THE WEST SHOULD SUPPORT HIGHS OF MID/UPR 60S EAST TO LWR/MID 70S WEST TODAY...THOUGH AREAS ALONG THE SOUTH SHORE OF LAKE ONTARIO WILL BE A BIT COOLER DUE TO THE ONSHORE FLOW OFF THE COOLER LAKE WATERS. THE UPPER RIDGE EDGES EASTWARD TONIGHT WITH CONTINUED SUBSIDENCE AND LITTLE MOISTURE THROUGHOUT THE SOUNDING...SOME MID/HIGH CLOUDS IN AN OTHERWISE CLEAR SKY. OVERNIGHT LOWS WILL RANGE FROM THE MID 40S IN THE EAST TO THE UPPER 40S/LOWER 50S IN THE WEST. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... THE PERIOD STARTS OUT RELATIVELY QUIET WITH THE UPPER LEVEL RIDGE THAT HAS BEEN THE MAIN FEATURE OF THE LAST SEVERAL LOCATED OVERHEAD. EXPECT DRY WEATHER TO CONTINUE THURSDAY UNDERNEATH THE RIDGE WITH 850MB TEMPS OF AROUND +12C ALLOWING TEMPERATURES TO REACH WELL INTO THE 70S ACROSS WESTERN NY...WITH HIGHS APPROACHING 80 WELL INLAND WHILE COOLER LAKE INFLUENCED TEMPERATURES IN THE 60S SHOULD BE CONFINED TO THE IMMEDIATE LAKE ONTARIO SHORE AS SYNOPTIC FLOW WILL BE EASTERLY. EXPECT CLOUDS TO BE ON THE INCREASE FROM THE WEST THURSDAY INTO THURSDAY NIGHT AS THE RIDGE AXIS SHIFTS EAST ALLOWING MID TO HIGH LEVEL CLOUD COVER TO STREAM ACROSS THE REGION. INCREASING CLOUDS AND LOW LEVEL MOISTURE WILL SERVE TO KEEP LOWS THURSDAY NIGHT IN THE MID TO UPPER 50S...AROUND 10 DEGREES ABOVE NORMAL...WITH THE WARMEST AREAS ALONG THE LAKE ERIE SHORELINE. THURSDAY WILL LIKELY BE THE LAST DRY DAY OF THE PERIOD HOWEVER AS THE RIDGE WILL GIVE WAY TO A COMBINATION OF AN UPPER LEVEL LOW PUSHING EAST ACROSS THE SOUTHERN GREAT PLAINS AND A WEAKER TROUGH MOVING NORTH OF THE CANADIAN BORDER IN THE NORTHERN BRANCH OF THE JET STREAM. THESE SYSTEMS WILL GENERATE A BROAD TROUGH OF LOW PRESSURE THAT WILL ENCOMPASS MUCH OF THE EASTERN U.S. BY FRIDAY. COINCIDENT WITH THE SURFACE TROUGH WILL BE A THETA-E RIDGE SIGNALLING THE ARRIVAL OF A MORE MOIST AND UNSTABLE AIRMASS. WITH DEWPOINTS RISING INTO THE MID 50S AND SURFACE BASED CAPE VALUES OF AROUND 500 J/KG...SCATTERED SHOWERS AND THUNDERSTORMS LOOK LIKE A GOOD BET...MAINLY FROM THE GENESEE VALLEY WEST. WEAK FLOW ALOFT AND HENCE WEAK SHEAR SUGGEST THAT CONVECTION WILL BE POORLY ORGANIZED AND SUB-SEVERE IN NATURE...THOUGH PWATS OF AROUND 1.5 INCHES COULD YIELD SOME LOCALLY HEAVY RAINFALL. TEMPERATURES WILL CONTINUE TO RUN WARMER THAN AVERAGE WITH HIGHS ONCE AGAIN IN THE 70S...THOUGH THE INCREASED CLOUDINESS ASSOCIATED WITH THE TROUGH SHOULD KEEP HIGHS LIMITED TO THE MID 70S. GIVEN WEAK SYNOPTIC FORCING EXPECT FRIDAY'S CONVECTION TO BE DIURNAL IN NATURE WITH JUST A FEW SHOWERS POSSIBLY LINGERING DURING THE OVERNIGHT HOURS. OTHERWISE SHOULD BE A GENERALLY CLOUDY NIGHT WITH LOWS ONLY FALLING INTO THE MID TO UPPER 50S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE LONG TERM PERIOD WILL FEATURE A RATHER UNSETTLED WEATHER PATTERN. LATEST ENSEMBLE DATA SUGGEST A SLOWLY PROGRESSIVE PATTERN WITH RESPECT TO THE UPPER LEVEL FEATURES. THE LONG WAVE TROUGH WHICH CURRENTLY RESIDE ACROSS THE WESTERN CONUS WILL TRANSLATE EASTWARD AND LINGER OVER THE GREAT LAKES REGION THROUGH TUESDAY. THE PRESENCE OF THE UPPER TROUGH IN THE VICINITY WOULD SUGGEST AT LEAST CHANCE CATEGORY PROBABILITIES ARE IN ORDER FOR THE ENTIRE LONG TERM PERIOD. TEMPERATURES ARE EXPECTED TO AVERAGE BELOW NORMAL. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL PREVAIL FOR THE 12Z TAF CYCLE. MID/HIGH CLOUDS HAVE SCATTERED OUT EARLY THIS MORNING LEAVING NOTHING MORE THAN THIN HIGH CIRRUS AND A FEW MID CLOUDS. WINDS WILL TEND TO TURN MORE NORTHEAST AGAIN TODAY AND INCREASE SOMEWHAT INTO THE 10-15 KNOT RANGE DURING THE AFTERNOON THEN EAST/SOUTHEAST DURING THIS EVENING AND OVERNIGHT...DIMINISHING TO LESS THAN 10 KNOTS. OUTLOOK... TONIGHT AND THURSDAY...VFR. FRIDAY THROUGH SUNDAY...MVFR/VFR WITH A CHANCE OF SHOWERS. && .MARINE... HIGH PRESSURE DRAPED ALL THE WAY FROM LABRADOR TO NEW YORK STATE WILL MAINTAIN FAIR WEATHER ACROSS THE LOWER GREAT LAKES THROUGH THURSDAY...WITH WINDS AND WAVES REMAINING BELOW SMALL CRAFT CRITERIA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...JJR/WCH SHORT TERM...WOOD LONG TERM...TMA AVIATION...WCH MARINE...WCH
Hazardous weather outlook, May 11, 5:17 AM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 517 AM EDT WED MAY 11 2011 NYZ001>008-010>014-019>021-085-120930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 517 AM EDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 517 AM EDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.